Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jun 29, 2021, 3:07 PM MST for Pima County, Arizona. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 3:07 PM MST (22:07 UTC)
- Expired
- Jun 29, 2021, 3:45 PM MST
- In force
- 38 min
- Issued by
- NWS Tucson, AZ
County Pima County, AZ
The radar
The Tucson radar (KEMX), 133 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -378 J/kg
- Mixed-layer LCL
- 1898 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
534 WWUS85 KTWC 292207 SPSTWC Special Weather Statement National Weather Service Tucson AZ 307 PM MST Tue Jun 29 2021 AZZ502-292245- Tohono O'odham Nation including Sells- 307 PM MST Tue Jun 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIMA COUNTY UNTIL 345 PM MST... At 306 PM MST, Doppler radar was tracking a strong thunderstorm 9 miles southwest of Sells, moving south at 15 mph. Wind gusts of 50 mph and blowing dust will be possible with this storm. Locations impacted include... Sells, Gu Oidak, Vamori, Cowlic, No:ligk and San Luis - Sells District. LAT...LON 3213 11210 3213 11194 3168 11187 3173 11217 TIME...MOT...LOC 2206Z 358DEG 14KT 3186 11202 $$ GL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jun 29, 1:34 PM MST, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 29, 1:34 PM MST, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 134 PM MST Tue Jun 29 2021 .SYNOPSIS...Increased moisture will result in daily scattered showers and thunderstorms and cooler afternoon temperatures. The chance of showers will be highest east and south of Tucson and over higher terrain. && .DISCUSSION...Convective activity is developing more or less as expected early this afternoon across the higher terrain of the White Mountains and across Santa Cruz and South/Central Pima County. Surface dewpoints currently range from the mid 40's to mid 50's with PWAT values generally 1 to 1.25". This is certainly adequate to initiate convection as we're already seeing today once the mid level cap is broken. While scattered valley showers and thunderstorms will tend to increase as the afternoon progresses, the Tucson area may struggle a bit as the increased activity to the south/southwest of Tucson will result in considerable anvil shading. The thunderstorms will tend to move to the south this afternoon and while some localized heavy rain is possible, the main concern will be gusty outflow winds and areas of blowing dust. Deeper moisture courtesy of a gulf surge in part due to Tropical Storm Enrique will move in by Wednesday with PWAT values increasing to 1.25" to 1.50" from Tucson westward. This increased moisture in combination with an inverted trough over SE Arizona will tend to enhance convection on Wednesday, likely making it the most active day of the monsoon thus far. With the deeper moisture and slower storm movement Wednesday, heavy rainfall will be a greater concern especially for burn scar areas. Considerable moisture will remain through the end of the work week with a pretty standard monsoon forecast including the potential for areas of heavy rain. Much will be dependent on how much cloudiness we'll see that may preclude the development of deep convection as compared to more generalized shower activity. The high pressure aloft will tend to reconsolidate just to our north/northwest this weekend into early next week with a continuation of daily shower and thunderstorm chances. Below normal temperatures are expected to continue into this weekend with perhaps some slight warming early next week to near normal levels. && .AVIATION...Valid through 01/00Z. Expect SCT-BKN clouds 10k-14k ft MSL for most of the period with the greatest amount of cloud cover expected this afternoon and evening. Isolated to scattered SHRA/TSRA will favor areas southwest of KTUS and across Graham/Greenlee Counties. Tomorrow afternoon, SHRA/TSRA is expected to expand in coverage. Wind gusts up to 45 kts possible near TSRA. Otherwise, SFC winds ELY/SELY 10-15 kts with gusts to 25 kts, decreasing overnight. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Monsoonal moisture continues to increase across southeast Arizona, allowing for daily showers and thunderstorms throughout the week. Minimum humidities generally reach the 20s and 30s in the lower elevations and 40s in the mountains with very good overnight recoveries. Easterly breezes continue for much of the area, gradually shifting to a typical diurnal pattern toward the weekend with speeds less than 15 mph. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jun 29, 2:23 PM MST, 44 minutes before
Special Weather Statement
National Weather Service Tucson AZ
223 PM MST Tue Jun 29 2021
AZZ502-292200-
Tohono O'odham Nation including Sells-
223 PM MST Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIMA COUNTY UNTIL
300 PM MST...
At 222 PM MST, Doppler radar was tracking a strong thunderstorm near
Kaka, or 34 miles east of Ajo, moving southeast at 15 mph.
Wind gusts of 50 mph and blowing dust will be possible with this
storm.
Locations impacted include...
Santa Rosa, Anegam, Palo Verde Stand, Ventana, Vaya Chin, San Luis
and Santa Rosa School.
LAT...LON 3251 11243 3250 11219 3235 11195 3221 11224
3250 11247
TIME...MOT...LOC 2122Z 314DEG 17KT 3244 11228Special weather statement, Jun 29, 3:07 PM MST, 0 minutes before
Special Weather Statement National Weather Service Tucson AZ 307 PM MST Tue Jun 29 2021 AZZ502-292245- Tohono O'odham Nation including Sells- 307 PM MST Tue Jun 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIMA COUNTY UNTIL 345 PM MST... At 306 PM MST, Doppler radar was tracking a strong thunderstorm 9 miles southwest of Sells, moving south at 15 mph. Wind gusts of 50 mph and blowing dust will be possible with this storm. Locations impacted include... Sells, Gu Oidak, Vamori, Cowlic, No:ligk and San Luis - Sells District. LAT...LON 3213 11210 3213 11194 3168 11187 3173 11217 TIME...MOT...LOC 2206Z 358DEG 14KT 3186 11202 GL
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:23 PM MST | Special Weather Statement | TWC | Pima | 37 min |
| Jun 29, 3:20 PM MST | Severe Thunderstorm Warning | TWC | Pima | 40 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.